Hail, Page
- When
- May 13, 8:03 AM CST
- Where
- Page County, 4 mi E of Hepburn
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.850, -94.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 13, 12:45 AM CST, 7 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 145 AM CDT SUN MAY 13 2001 FORECAST CHALLENGES -- ELEVATED THUNDERSTORM CHANCES THIS MORNING, THEN TEMPERATURES SYNOPSIS -- LATEST KOAX VWP AND AREA PROFILER DATA INDICATE A STRONG LOW-LEVEL WARM ADVECTION REGIME IN PROGRESS OVER ERN NEB. ALTHOUGH 00Z/13 OAX AND TOP SOUNDINGS WERE RATHER DRY IN THE LOW LEVELS, THE DDC SOUNDING WAS MUCH MORE IMPRESSIVE, AND CURRENT PROFILER PLAN VIEW DATA SUGGESTS THIS MOISTURE IS BEING ADVECTED TOWARD THE AREA. AT THE SURFACE, 0600 UTC ANALYSIS HAD A LOW OVER SERN MT WITH A WEAK WARM FRONT/TROUGH EXTENDING SEWD ACROSS SRN SD. FORECAST -- ALL SHORT RANGE MODELS ARE IN GOOD AGREEMENT ON THE LARGE SCALE FEATURES THIS FORECAST. IN THE SHORT TERM, CONVECTIVE POTENTIAL ACROSS FAR ERN NEB/WRN IA IS THE MAIN CONCERN. AS MENTIONED ABOVE STRONG MOIST/THERMAL ADVECTION IS OCCURRING JUST OFF THE SURFACE ACROSS THE CWFA. FORECAST ETA SOUNDINGS, VALID 12Z/13 FOR OMAHA INDICATE A MUCAPE OF AROUND 1500 J/KG WITH LITTLE OR NO CIN. THEREFORE, WE WILL MONITOR RADAR AND SATELLITE DATA UP TO ZONE ISSUANCE AND WILL LIKELY INCLUDE SOME SMALL POPS FOR THE ERN ZONES THIS MORNING. ASIDE FROM THE CONVECTIVE POTENTIAL THIS MORNING, TEMPERATURES ARE THE NEXT CONCERN. WITH THE WARM ADVECTION, GOOD INSOLATION AND BETTER MIXING WE SHOULD SEE HIGHS CLOSER TO THE WARMER MAV NUMBERS, AND THIS IS SUPPORTED BY THE FORECAST 850 TEMPERATURES. THE MID LEVEL RIDGE BEGINS TO FLATTEN FROM LATE TODAY THROUGH MONDAY AS SHORTWAVE ENERGY FROM THE ERN PACIFIC QUICKLY TRANSLATES EWD ACROSS SRN CANADA AND THE NRN TIER OF THE U.S.. THE SURFACE LOW CURRENTLY OVER SERN MT WILL MIGRATE EWD TONIGHT AND INTO MN DURING THE DAY ON MONDAY, DRAGGING A WEAK COLD FRONT SWD. FORECAST SOUNDINGS INDICATE THAT THE WARM SECTOR WILL BE CAPPED UNTIL THE ARRIVAL OF THE WEAK FRONT MONDAY NIGHT. AT THAT TIME, WE WILL INCLUDE SOME CHANCE POPS ACROSS THE NRN AND CNTRL ZONES. IN THE EXTENDED, THE 00Z/13 RUN OF THE AVN STALLS A WEAK SURFACE BOUNDARY ACROSS THE CWFA TUESDAY INTO WEDNESDAY. THE CURRENT FORECAST HAS SLIGHT CHANCE POPS GOING THROUGH THIS TIME FRAME, AND ALTHOUGH WE WILL BE UNDER BUILDING MID LEVEL HEIGHTS, MOISTURE WILL BE AVAILABLE FOR ISOLATED STORM DEVELOPMENT ALONG THIS BOUNDARY. A MORE POTENT SYSTEM WILL CROSS THE NRN ROCKIES AND MOVE OUT INTO THE PLAINS ON THURSDAY, WITH A CONTINUED CHANCE OF THUNDERSTORM DEVELOPMENT. .OMA...NONE MEAD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 625 AM CDT SUN MAY 13 2001 ALTHOUGH SEVERE WEATHER IS OCCURRING OVER SOUTHWEST IOWA...STORM SPOTTERS WILL NOT HAVE TIME TO DEPLOY BEFORE THE STORMS MOVE OUT OF THE AREA. ELEVATED THUNDERSTORMS HAVE RAPIDLY DEVELOPED ACROSS FAR EASTERN NEBRASKA AND SOUTHWEST IOWA THIS MORNING. A SUPERCELL WITH A HISTORY OF PRODUCING HAIL TO BASEBALL SIZE WILL MOVE SOUTHEAST ACROSS FAR SOUTHWEST IOWA THROUGH 8 AM WITH LARGE HAIL CONTINUING TO BE THE MAIN SEVERE WEATHER THREAT. THESE STORMS SHOULD MOVE EAST OF THE AREA BY MID MORNING...WITH NO ADDITIONAL DEVELOPMENT EXPECTED THIS AFTERNOON. AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED LATER THIS MORNING...ADDRESSING LONGER TERM SEVERE WEATHER POTENTIAL. MEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
752 AM CDT SUN MAY 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0513 AM FREMONT NE .75 INCH HAIL
05/13/01 DODGE REPORTED BY PUBLIC.
0542 AM BLENCOE IA .75 INCH HAIL
05/13/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0550 AM OMAHA NE 1.75 INCH HAIL
05/13/01 DOUGLAS 95TH AND MAPLEWOOD.
REPORTED BY STORM
SPOTTER.
0553 AM OMAHA NE 1.75 INCH HAIL
05/13/01 DOUGLAS 90TH AND FORT
0555 AM OMAHA NE 1 INCH HAIL
05/13/01 DOUGLAS 91ST AND BOYD.
REPORTED BY STORM
SPOTTER.
0558 AM OMAHA NE 1.75 INCH HAIL
05/13/01 DOUGLAS 78TH AND CROWN POINT.
REPORTED BY STORM
SPOTTER.
0600 AM NORTH OMAHA NE 2.5 INCH HAIL
05/13/01 DOUGLAS 32ND AND TUCKER.
REPORTED BY COOPERATIVE
OBSERVER.
0600 AM OMAHA NE 1.75 INCH HAIL
05/13/01 DOUGLAS 20TH AND READ. REPORTED
BY HAM RADIO OPERATOR.
0608 AM COUNCIL BLUFFS IA 1.75 INCH HAIL
05/13/01 POTTAWATTAMIE 35TH AND BROADWAY.
REPORTED BY HAM RADIO
OPERATOR.
0608 AM COUNCIL BLUFFS IA 2.75 INCH HAIL
05/13/01 POTTAWATTAMIE AT BLUFFS RUN
RACETRACK. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0610 AM COUNCIL BLUFFS IA 1.75 INCH HAIL
05/13/01 POTTAWATTAMIE 14TH AND BROADWAY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0610 AM COUNCIL BLUFFS IA 2 INCH HAIL
05/13/01 POTTAWATTAMIE EASTERN COUNCIL BLUFFS
0710 AM 2 E BEEBEETOWN IA 1.75 INCH HAIL
05/13/01 HARRISON VERY HEAVY RAIN WITH
SOME WASHING OVER
ROADS. REPORTED BY HAM
RsADIO OPERATOR.The Omaha radar (KOAX), 132 km away, was scanning. The volume nearest the first event began at 14:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245592.